• whisper's Avatar

    whisper asked a questionBreast Cancer

    dense dose taxol

    • TwinBirches' Avatar
      TwinBirches

      Hi Whisper, I had four rounds of Taxol this past winter and the first one had me in bed for four days, writhing in pain because my body hurt so much. I have a port in my upper chest, so that's how I receive infusions, not through a shot. The pain was stabbing and 'floated' throughout my body, attacking me in my wrist, then my knees, ankles, pelvic area, back, etc. It just kept bouncing from one place to another in seconds. I twisted around like I was having seizures. Very bizarre and painful.

      Oddly enough, my oncology nurses told me to take Claritin D and Alleve the day before, the day of, and the day after my Taxol treatment. That did the trick. Apparently Taxol is derived from tree bark or something like that and is loaded with histamines, so the Claritin D, which has anti-histamines in it, counteracts it. I still had some mild, but bearable, pain with that regimen. At least I wasn't stuck in bed, crying in agony.

      over 3 years ago
    • NancyZ's Avatar
      NancyZ

      My doctor always treated me with Claritin after I had Taxol for about 10 min. In that 10 minutes I thought I would go insane. I was hyper and couldn't relax at all. I was agitated and frustrated in general. I thought I would lose my mind. Then the Claritin would go in and I would calm down and was able to rest. They told me almost everyone has an allergic reaction to Taxol. Btw, by the end of my taxol teatments, I couldn't feel my feet and my toenails started turning black. I losty two big toe nails and they are very thick and painful
      Now that they are back. Be wary of getting too much taxol toward the end. My neuropathy is gone but my toenails will never be the same.

      over 3 years ago
  • whisper's Avatar

    whisper started following

    Question: dense dose taxol

  • whisper's Avatar

    whisper asked a questionBreast Cancer

    Deep throbing pain one week after first chemo.

    4 answers
    • barbaraanne's Avatar
      barbaraanne

      You are not alone, I also had this type of pain. The onset of the pain was usually 3-4 days after the chemo treatment & the neulasta shot. After my 2nd chemo, that night I had palpitations, I spoke to the doc the next day and he said it was probably a combo of the steriods/chemo meds. I was also really hyped up at that treatment, cause people said the treatments get worse. Next treatment I went in calm. took the pain med (vicoden) as soon as I got home. And took clairitin right after the neulasta shot, it definitely helped. I continued the pain med for the whole week, it helped. And the treatments really did not get worse, cause I stayed on top of it, took w/the pain pills and stool softeners..My legs really got sore, esp after the 1st 2 sessions. I found that walking a little (even just around the house) and doing mild stretches really helped. Best of luck to you and hope you feel better soon.

      almost 4 years ago
    • carolanne's Avatar
      carolanne

      I didn't have the shot, but I had terrible pain in my upper right hand shoulder, right side of my neck 2 weeks after chemo. If it had been on my left side I would have sworn it was a heart attack. The pain was so horrible I couldn't get comfortable or take a deep breath so did not sleep that night, sat up most of the night. I told my Oncologist about it at my next treatment and she said yes it was side effect of the chemo and that joint pain or shooting pains anywhere in the body are common. Good news is it usually only lasts the one day or maybe two then gone. Mine was gone the next morning. Hope you are feeling better now.

      almost 4 years ago
    • whisper's Avatar
      whisper

      thank you yes it did get better. Just one of those things some times our docs. for get to mention.

      almost 4 years ago
  • whisper's Avatar

    whisper started following

  • whisper's Avatar

    whisper asked a questionBreast Cancer

    Seroma: what does it feel like

    6 answers
    • mcowett's Avatar
      mcowett

      YES Go to the Dr. asap. Seroma's feel like a lump. They may not be able to do anything other than stick a big needle in you and drain it but? ? ? I had my surgery in July 2012 and STILL have a seroma lump. I don't like it. The docs say the body will eventually reabsorb it.

      almost 4 years ago
    • Miriam's Avatar
      Miriam

      Three weeks ago I had a left mastecomy (the right one was done over a year ago) and two implants. Although my drains are out now, I experienced two completely different blood colors from the two drains. One was dark and thick and the other was more watery and pair red. Talk to your doctor but I wouldn't worry. Good luck!

      almost 4 years ago
    • whisper's Avatar
      whisper

      thanks guys Mine sounds just like yours miriam

      almost 4 years ago
  • whisper's Avatar

    whisper started following